Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 2, NWS Elko, NV

June 24, 2018

NWS Elko, NV issued this red flag warning at Jun 24, 2018, 1:33 PM PDT. It took effect at Jun 25, 2018, 11:00 AM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2018, 1:33 PM PDT (20:33 UTC)
In effect from
Jun 25, 2018, 11:00 AM PDT
Expired
Jun 25, 2018, 1:44 PM PDT
In force
3 hr
Issued by
NWS Elko, NV

The text

As transmitted.

170 
WWUS85 KLKN 242033
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
133 PM PDT Sun Jun 24 2018



NVZ454-467-260600-
/O.NEW.KLKN.FW.W.0002.180625T1800Z-180626T0600Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
133 PM PDT Sun Jun 24 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454 AND 467...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 11 PM PDT Monday.

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties and Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...The combination of gusty winds and low humidity will
  create critical fire weather conditions. NOTE: the most impacted
  areas will be western zone 467...and the higher terrain of zone
  454. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

bb
2 follow-up statements
151 
WWUS85 KLKN 250910
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
210 AM PDT Mon Jun 25 2018


NVZ454-467-260315-
/O.CON.KLKN.FW.W.0002.180625T1800Z-180626T0600Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
210 AM PDT Mon Jun 25 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 454 AND 467...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties and Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions. NOTE: the most 
  impacted areas will be western zone 467...and the higher 
  terrain of zone 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CS
139 
WWUS85 KLKN 252044
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
144 PM PDT Mon Jun 25 2018



NVZ454-467-260600-
/O.CAN.KLKN.FW.W.0002.000000T0000Z-180626T0600Z/
/O.NEW.KLKN.FW.W.0003.180625T2100Z-180626T0600Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
144 PM PDT Mon Jun 25 2018

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454 AND 467...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 11 PM PDT this evening.

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties and Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...West 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions. NOTE: the most 
  impacted areas will be western zone 467...and the higher 
  terrain of zone 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

BB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 24, 1:53 AM PDT, 11 hours 40 minutes earlier.

Area forecast discussion, Jun 24, 1:53 AM PDT, 11 hours 40 minutes before
Area Forecast Discussion
National Weather Service Elko NV
153 AM PDT Sun Jun 24 2018

.SYNOPSIS...Sunny and warm today. Temperatures turning hot on
Monday with highs in the 90's most areas and near 100 in the
warmest valleys. Windy Monday afternoon in Humboldt County.

&&

.SHORT TERM...Today through Monday

Northwest flow will continue tonight and then a shortwave ridge
will begin moving into Nevada on Sunday, quickly moving east of
the state by Monday evening.

Temperatures will warm up a couple of degrees this afternoon over
yesterdays highs under Sunny skies, with most valleys staying
within the 80's.

High temperatures will will then make a big jump under the ridge
on Monday, about 10 to 15 degrees above normal, with highs most
areas well into the 90's. The heat will push to near 100 degrees
in some of the warmest valleys of Humboldt and northern Nye
counties.

Winds will be much lighter today, but it will become a bit more
breezy on Monday, strongest in Humboldt county, as southwest to
west winds will gust 30-35 mph there as a dry front starts to move
through. This, however, is below advisory criteria.

.LONG TERM...Monday night through next Saturday. The models are in
good agreement, calling for a dry work week. However there could
be a Jackpot Clipper next weekend.

Monday night through Friday. Dry conditions are expected. Broad high
pressure over the south-central U.S. will remain strong enough to
ward off any short wave intrusions, leaving the LKN CWFA in a
near zonal flow aloft for most of the week. High temperatures will
generally range from the mid 80s to the mid 90s. Low temperatures
will range from the mid 40s to the mid 50s.

Friday night through Saturday. There is some model conflict on
whether the ridge will hold strong enough through this period. The
GFS model is being a little aggressive in having a short wave
trough clip northeast Nevada to bring a few showers. The ECMWF
model continues to be dry. Either way, temperatures should cool
off a bit. High temperatures will range from the mid 70s to the
mid 80s. Low temperatures will be in the 40s.

&&

.AVIATION...VFR conditions are expected at KWMC KEKO KELY KTPH and
KBAM through Monday morning.

&&

.FIRE WEATHER...
Warm and dry today with lighter winds. Hot temperatures Monday
will drop RH values into the single digits to lower teens all
zones. Southwest to west winds in Zones 467 and western 468 will
gust 30-35 mph on Monday afternoon and evening, though no
fire weather headlines as fuels have not yet reached critical
levels in this area.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

90/92/92/90

Nearby

Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.